MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION RUBICON 18; CATHETER, PERCUTANEOUS
Model Number 39540
Medical Device Problem Codes Difficult to Advance (2920); Material Integrity Problem (2978); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.Inspection of the device revealed damage and a perforation to the encapsulation sleeve along with dried blood through the catheter.An.014 test guidewire was used and was unable to pass the dried blood throughout the catheter.The reported allegation was confirmed due to shaft damage and guidewire advancement issues due to the presence of blood.
 
Event or Problem Description
Reportable based on device analysis completed on (b)(6) 2024.It was reported that the shaft was damaged.The target lesion was located in the severely calcified superficial femoral artery (sfa) vessel below the knee (btk).A 135cm rubicon 18 catheter-guide selected for sfa btk percutaneous transluminal angioplasty case and loaded onto the non-boston scientific wire to pass the lesion.However, the rubicon catheter was removed from the patient's body as it became stuck while following the wire.It was found to be bumpy in the middle part of the catheter.The physician complained and completed the procedure with another of the same product.No complications were reported, and the patient was fine.However, device analysis revealed damaged and perforation to the shaft.

Brand Name
RUBICON 18
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key19378366
Report Number2124215-2024-30407
Device Sequence Number7618831
Product Code DQY
UDI-Device Identifier08714729829249
UDI-Public08714729829249
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K122394
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/02/2026
Device Model Number39540
Device Catalogue Number39540
Device Lot Number0030782819
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/02/2024
Initial Report FDA Received Date05/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GUIDEWIRE: ABBOTT COMMAND
Patient Age67 YR
Patient SexMale